Illinois, 2010Damaging Wind in Illinois, July 15, 2010
July 15, 2010 · NWS LSX · 1 event in 1 county or zone
Storms developed along and ahead of a cold front. A few of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed along and ahead of a cold front. A few of the storms produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 15, 5:50 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 5:50 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT THU JUL 15 2010
.DISCUSSION...
/356 PM CDT THU JUL 15 2010/
PRIMARY CONCERN IN THE SHORT TERM IS THUNDERSTORM CHANCES LATE THIS
AFTERNOON AND TONIGHT...AND THEN TEMPERATURES/HEAT INDEX THIS
EVENING AND INTO FRIDAY AND THE WEEKEND. COLD FRONT IS LAGGING
BEHIND A PRE-FRONTAL TROF/WIND SHIFT LEFT OVER FROM LAST NIGHT'S
CONVECTION. WHILE THE WIND SHIFT HAS ALREADY PUSHED THROUGH
KTAZ/KSTL/KVIH LINE THE ACTUAL COLD FRONT IS CLEARLY DISCERNIBLE IN
VISIBLE SATELLITE IMAGERY BY THE ABRUPT ENDING OF THE CU FIELD IN
NORTHERN MISSOURI. SURFACE DEWPOINTS ALSO DROP ABRUPTLY FROM THE LOW
TO MID 70S TO THE MID 60S BEHIND THE FRONT. THE ATMOSPHERE IS STILL
FAIRLY UNSTABLE SOUTH OF THE FRONT WITH INSTABILITY RANGING FROM
2500-3500+ J/KG ACCORDING TO THE RUC. HOWEVER...THE PRIMARY REGION
OF SURFACE CONVERGENCE IS ALONG THE PRE-FRONTAL TROF. HAVE
THEREFORE SCALED BACK POPS TO CHANCE NORTH OF THE TROF THIS
EVENING...AND LEFT LIKELY POPS GOING FOR THE PARTS OF THE CWFA WHICH
HAVE YET TO SEE THE WIND SHIFT.
HEAT ADVISORY REMAINS IN EFFECT THROUGH 700 PM FOR MUCH OF THE
AREA. IT'LL BE A HORSE RACE TO SEE WHAT FINALLY COOLS THE REMAINING
HEAT ADVISORY AREA OFF THIS EVENING...LOSS OF DAYTIME HEATING OR
THUNDERSTORMS/OUTFLOW ASSOCIATED WITH THE TROF/FRONT...OR THE FRONT
ITSELF AS SLIDES SLOWLY SOUTH. UNTIL THEN...VERY HIGH DEWPOINT
TEMPERATURES IN THE MID TO UPPER 70S COMBINED WITH TEMPERATURES IN
THE LOW 90S WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 110.
FRONT SHOULD MAKE IT THROUGH THE ENTIRE AREA BEFORE HANGING UP IN
SOUTHERN MISSOURI. BETWEEN HIGHS IN THE LOWER 90S AND DEWPOINT
TEMPERATURES IN THE UPPER 60S AND LOWER 70S...WE SHOULD AVOID HEAT
INDEX VALUES ABOVE 100 DEGREES ON FRIDAY. HOWEVER...THE HEAT
RETURNS FOR SATURDAY AND SUNDAY. IT MAY NOT BE QUITE AS OPPRESSIVE
AS IT HAS BEEN FOR THE PAST COUPLE OF DAYS DUE TO DEWPOINTS STAYING
IN THE LOWER 70S...BUT AIR TEMPERATURES WILL CLIMB BACK INTO THE MID
90S SO HEAT INDEX VALUES SHOULD TOP THE CENTURY MARK BOTH DAYS. I
DON'T EXPECT ANY RAIN THROUGH THE WEEKEND OTHER THAN PERHAPS POP-UP
AFTERNOON STORMS.
NEXT WEEK STILL LOOKS PRETTY HOT...WITH PERHAPS THE ONLY RELIEF TO
BE HAD ON MONDAY. MEDIUM RANGE MODELS ARE CONTINUING TO HINT THAT A
COLD FRONT WILL DRIFT INTO THE AREA DRIVEN BY AN UPPER LEVEL
SHORTWAVE THAT BREAKS INTO THE RIDGE TO OUR SOUTH. BOTH THE ECMWF
AND GFS PRINT OUT PRECIP OVER THE NORTHERN 1/2 OF THE CWFA SUNDAY
NIGHT INTO MONDAY ASSOCIATED WITH THIS FRONT AND THE RIDGE-RUNNING
SHORTWAVE. GFS LOOKS TYPICALLY OVERBAKED DUE TO GRID-SCALE
CONVECTIVE FEEDBACK. ECMWF LOOKS MUCH MORE BELIEVABLE WITH RESPECT
TO QPF AND IS HINTING AT MORE SCATTERED CONVECTION OVER THE REGION.
AS MENTIONED BEFORE...MONDAY MIGHT BE THE ONLY BREAK FROM THE HEAT
NEXT WEEK AS THE 5940+ METER 500MB RIDGE BUILDS BACK UP INTO THE
MID-MISSISSIPPI VALLEY AND 850MB TEMPS AOA 20C. HAVE ONLY SLIGHT
CHANCES FOR PRECIP GOING FOR TUESDAY THROUGH THURSDAY UNDER THIS
RIDGE.
CARNEY
&&
.AVIATION...
/642 PM CDT THU JUL 15 2010/
COLD FRONT HAS PUSH THROUGH STL AND IT WILL CONTINUE TO MOVE S
OVERNIGHT. REAL PUSH OF DRIER AIR HAS YET TO ARRIVE. BAND OF
CUMULUS AND FINE LINE ON RADAR INDICATE DRY LINE IS IN NORTHERN
GREENE AND CALHOUN COUNTIES IN ILLINOIS AND NORTHERN LINCOLN AND
MONTGOMERY COUNTIES IN MO. THUNDERSTORMS CONTINUE TO FORM SOUTH
AND SOUTHEAST OF STL. STORM IN SOUTHWEST ST. CLAIR COUNTY HAS A
GOOD OUTFLOW MOVING NORTHWEST BUT DOUBT THIS WILL REACH STL OR
SUS. VFR WITH LIGHT NORTHEAT TO EAST WIND FRIDAY.
SPECIFICS FOR KSTL...COLD FRONT IS THROUGH STL WITH DRY LINE
HEADING TOWARD STL. SHOULD ARRIVE ABOUT 01Z. WIND MAY PICK UP
BRIEFLY. A FEW STATIONS TO THE NORTH HAS A FEW GUSTS IN THE TEENS
WITH PASSAGE. THUNDERSTORMS WILL STAY SOUTH AND EAST OF STL. VFR
WITH LIGHT NOTHEAST TO EAST WIND FRIDAY.
JPK
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-LINCOLN MO-
MADISON MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jul 15, 6:12 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT THU JUL 15 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
712 PM CDT THU JUL 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY OVER THE EASTERN OZARKS THIS
EVENING...AND THERE IS A CHANCE FOR THUNDERSTORMS BACK INTO
CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THE
STORMS COULD BE SEVERE. DAMAGING WINDS ARE THE PRIMARY SEVERE
WEATHER THREAT.
HEAT INDEX VALUES AROUND 100 WILL CONTINUE FOR PARTS OF SOUTHWEST
ILLINOIS EARLY THIS EVENING.
MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS CONTINUES OVER MUCH OF THE AREA
THROUGH FRIDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON
SUNDAY NIGHT OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.
HEAT INDEX VALUES WILL CONTINUE TO CLIMB TO AROUND 100 DEGREES
AND HIGHER OVER PARTS OF THE AREA BEGINNING ON SATURDAY AND
CONTINUING INTO NEXT WEEK.
MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS
FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
In the hours before
Special weather statement, Jul 15, 3:02 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT THU JUL 15 2010
MOZ099-152145-
REYNOLDS MO-
402 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REYNOLDS COUNTY
UNTIL 445 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF ELLINGTON...OR 15 MILES WEST OF
PIEDMONT...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GARWOOD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MILLER
Special weather statement, Jul 15, 5:02 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT THU JUL 15 2010
ILZ079-102-MOZ065-075-152330-
JEFFERSON MO-MONROE IL-RANDOLPH IL-STE. GENEVIEVE MO-
602 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
STE. GENEVIEVE...SOUTHWESTERN MONROE AND WESTERN RANDOLPH COUNTIES
UNTIL 630 PM CDT...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CRYSTAL CITY...MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMSDALE...
FULTS...
KIDD...
RENAULT...
PRAIRIE DU ROCHER...
AMES...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TILLY
Special weather statement, Jul 15, 5:30 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT THU JUL 15 2010
ILZ101-102-160000-
MONROE IL-ST. CLAIR IL-
630 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR AND EASTERN
MONROE COUNTIES UNTIL 700 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SMITHTON...OR 6 MILES SOUTHEAST OF
MILLSTADT...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FREEBURG...
NEW ATHENS...
HECKER...
FAYETTEVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TILLY
Special weather statement, Jul 15, 6:34 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT THU JUL 15 2010
ILZ069-074-101-160100-
CLINTON IL-ST. CLAIR IL-WASHINGTON IL-
734 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON...EASTERN
ST. CLAIR AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 800 PM CDT...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW MEMPHIS...OR 6 MILES SOUTHEAST OF NEW
BADEN...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OKAWVILLE...
JOHANNISBURG...
VENEDY...
FROGTOWN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TILLY
Local storm report, Jul 15, 7:46 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 1 W RUMA 38.13N 90.02W
07/15/2010 M1.48 INCH RANDOLPH IL TRAINED SPOTTER
&&
JPThunderstorm Wind, Washington
- When
- July 15, 8:05 PM CST
- Where
- Washington County, 2.89 mi E of Noltings
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.481, -89.147
Thunderstorm winds blew down 4 to 5 large trees at a home along U.S. Highway 51 about three miles north of Irvington. A chicken coop and swing set were also destroyed by the winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 15 to 19, 20106 deaths · 1 event
- Flash Flooding and Heat in Arkansas, July 15 to 17, 20101 death · $281,000 · 52 kt wind · 10 events
- Heat in Texas, July 15, 20101 death · 1 event
- Drought in Mississippi, July 15 to 31, 2010$1.7 million · 5 events
- Drought in Arkansas, July 15 to 31, 2010$1.0 million · 2 events
- Flash Flood and Damaging Winds in Michigan, July 15, 20104 injured · $110,000 · 54 kt wind · 7 events
- Hail and Damaging Winds in Michigan, July 15, 2010$75,000 · 1 in hail · 32 events
- Hail and Damaging Winds in Colorado, July 15, 2010$145,000 · 2.75 in hail · 9 events
- Flash Flooding in Arkansas, July 15 to 16, 2010$75,000 · 7 events
- Damaging Winds and Lightning Strike in Florida, July 15, 2010$65,000 · 52 kt wind · 3 events
- Damaging Winds in Indiana, July 15, 2010$53,000 · 55 kt wind · 4 events
- Damaging Winds in Wisconsin, July 15, 2010$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248196.